MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC. MEDLINE; CATHETER,FOLEY,100% SILICONE,8FR,3ML,LF

MEDLINE INDUSTRIES INC. MEDLINE; CATHETER,FOLEY,100% SILICONE,8FR,3ML,LF
Model Number DYND11553
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 07/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that an end user with advanced kidney disease with hydronephrosis who requires overnight catheterization to rest the bladder was experiencing more pressure than usual and not draining.Initially the reporter states, they removed the catheter and would re-insert another (same brand) catheter and end up with the same result.End user reports, "he couldn't exercise, eat comfortable and felt ongoing pressure backing-up into his bladder." the reporter states, the catheters were noted to have "lots of bubbles in it and did not seem to be draining much overnight.Reporter states, "we have used this same product for the past 3 months without issue, and then all of a sudden had multiple issues as though a slight change in manufacturing." reporter states, we had to change catheters to a different brand and eventually the end user felt better after five days.No additional details are available.There are no samples available for return and evaluation.There was no report of serious injury, medical intervention, or follow-up.However, due to the reported incident and in abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported the foley catheters were causing the end user "more pressure than usual and not draining.".

Brand Name
MEDLINE
Common Device Name
CATHETER,FOLEY,100% SILICONE,8FR,3ML,LF
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10395831
Report Number1417592-2020-00077
Device Sequence Number16884338
Product Code EZL
UDI-Device Identifier10080196848836
UDI-Public10080196848836
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDYND11553
Device Catalogue NumberDYND11553
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/17/2020
Initial Report FDA Received Date08/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient Weight54